Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Square shaped discoloration on the abdomen. No injury. No pain. Causes?

User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 1996
Answered : 988 Questions
Question
I have a square shaped discoloration on my abdomen. It is about 3inches directly above my navel, and it is about 2 inches long, 1 inch high. No pain, no itching. I've had no trauma. It just appeared a week or so ago.

What could this be?
Posted Mon, 21 May 2012 in Skin Hair and Nails
 
 
Answered by Dr. Bharat Chawda 3 hours later
Hi!,

Thank you for posting the query,

I understood your problem however it would be good if you can answer few of my queries:
1) Did this patch appear after you had taken any medication for some thing( like a pain killer etc) ?
2) Do you feel any thickened skin or hardness underneath the patch?
3) Have you used any deodorant or perfume over the area off late ?
4) Do you have any kind of allergy to any food item?

I shall address your concern based on your current given information.
With history what you have submitted ,there seems to be two possibilities.

Firstly it seems to be a Fixed drug eruption(FDE),which usually occurs after intake of any medication .It is nothing but a allergic reaction to a drug.

Secondly ,if there is any thickening of skin underneath,then there is a possibility of some thing known as Localized Morphea .

Its difficult to get rid off a FDE patch ,but for Morphea you can use a steroid cream or injections of steroid over the lesions .

But if you can reply me with the answers to my above questions , I would be able to suggest you better.

Awaiting for your reply.
Regards,
Dr.Bharat chawda XXXXXXX specialist, Dermatology.
Above answer was peer-reviewed by
 
Follow-up: Square shaped discoloration on the abdomen. No injury. No pain. Causes? 5 hours later
Dr. Chawda,

1) Did this patch appear after you had taken any medication for some thing( like a pain killer etc) ?

No, no medications. However I am receiving weekly acupuncture treatment to deal with stress.

2) Do you feel any thickened skin or hardness underneath the patch?

There is no thickened skin or any hardness. the only noticeable thing is that some areas are red and some more dark brownish (I'd say color of dried blood). There is no pain on palpation, the skin is smooth, and it doesn't feel irritated at all.

3) Have you used any deodorant or perfume over the area off late ?

No deodorant or perfume, just coconut oil to moisturize my skin. I have regularly used coconut oil as an all body skin moisturizer for over 2 years.


4) Do you have any kind of allergy to any food item?

No known allergies.
 
 
Answered by Dr. Bharat Chawda 14 hours later
Hi!,

Thank you for the reply,

According to the details provided there are two possibilities.

One as I had mentioned in my last reply that the lesion could be a FDE .This is usually following a drug (even though there is no obvious history from your side).An FDE as the name suggest is fixed for life and is difficult to get rid off .

The other possibility could be Ecchymosis ,since you mentioned that it appears red and bluish at places .This usually happens after a trauma/pressure or when any patient is taking a blood thinner (like aspirin or disprin ,anti-platelet drugs etc).This would resolve on its own or you can even apply thrombophob ointment over it.This is a very benign condition .

I would advise not to panic since both the conditions are very benign ,but for confirmation you can consult a dermatologist at your place .

I thank you again for submitting your question. I hope you found my response to be helpful and informative. If you have any additional concerns I would be happy to address them.

Please accept my answer in case you do not have further queries.

Regards,

Dr.Bharat chawda XXXXXXX specialist, Dermatology.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor